Chest Infections and Methotrexate

On my 3rd chest infrection since the end of September, Today as l was so poorly l phoned the emergency health line for advise, their Dr rang back asked me a few questions the told me to go to A &E as they would be expecting me, On seeing the Dr there he said yet another chest infection caused by Methotrexate, he could not decide as to whether l was to be admitted to hospital or not, as he said l was boardering on having a drip set up. My question is am l on too high a dose of methotrexate or is it always going to be like this. whilst taking this drug. Does anyone else now about this, any info would be most helpful.

5 Replies

oldestnewest
  • Have just come off Methotrexate as it was making me feel sick after taking it since March, no real improvement in Lupus BUT have stopped wheezing and having dry cough...if you read the info that comes with it it mentions chest issues..some of these medicines seem to do more harm and pile on other problems. I have had 2 doses of pleurisy so am thinking its probably not right for me anyway... good luck I hope you start to feel better soon.

  • jamg3916 Thanks for your reply, maybe its not for me either, will have to look into alternatives.thanks again.

  • I hope you are starting to feel better. I know how you feel. I get chest infections, two in the last month. Dr's want me to start Methotrexate to help !?! I am concerned with what you have now said about taking it. What dose did they start you on? Take care.

  • Hi, I stopped taking methotrexate in november last year. I had a very bad chest infection which resulted in a collapsed lung - my lung is permanently damaged now and my lung function is not good. I blame the methotrexate though my rheumy as not said it was due to that. I was on the drug for 4 years. Last month I phoned the British Lung Foundation helpline and spoke to a specialist nurse one of the things she said to me is people on methotrexate should have annual lung function tests so any abnormalities can be picked up on. Had I known this I would have made sure I had these tests, unfortunately I didn't. Angela xx

  • Thanks for your replies, l become more confused with all these drugs Dont really know which path to take,.It seems that what is good for one person becomes another persons poison I started off really good when l started the methx, but the hospital says its them that has given me these chest infections. But l really would not like to say one way or the other.I wont let it beat me. still got a lot of fight in me yet. Thanks again best wishes x x x

You may also like...